Alert archive / Kansas / River Flood Warnings in 2022
River Flood Warning 49, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 1, 2022, 6:18 PM CDT for Sedgwick County, Kansas. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2022, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 2, 2022, 3:16 AM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
417
WGUS43 KICT 012318
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
618 PM CDT Wed Jun 1 2022
...The National Weather Service in Wichita KS has issued a Flood
Warning for the following rivers in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
For the Cowskin Creek...including Wichita At 119th Street...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
KSC173-021130-
/O.NEW.KICT.FL.W.0049.220601T2318Z-220602T1800Z/
/COWK1.1.ER.220601T2310Z.220602T0000Z.220602T0600Z.NO/
618 PM CDT Wed Jun 1 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Cowskin Creek At Wichita At 119th Street.
* WHEN...From this evening to early tomorrow afternoon.
* IMPACTS...At 18.0 feet, Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters begin to creep over
13th street in the low water spot about a half mile west of 119th
Street. Expect typical flooding of low water crossings and low
cropland areas as well as fields near the creek.
* ADDITIONAL DETAILS...
- At 6:01 PM CDT Wednesday the stage was 18.0 feet and rising.
- Forecast...The river is expected to rise to a crest of 18.1
feet this evening. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Cowskin Creek
Wichita At 119th Stree 18.0 18.0 Wed 6 pm CDT 15.0 9.9 8.1
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
Pearce2 follow-up statements
714
WGUS83 KICT 020118
FLSICT
Flood Statement
National Weather Service Wichita KS
818 PM CDT Wed Jun 1 2022
...The Flood Warning continues for the following rivers in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
For the Cowskin Creek...including Wichita At 119th Street...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
&&
KSC173-021330-
/O.CON.KICT.FL.W.0049.000000T0000Z-220602T1800Z/
/COWK1.1.ER.220601T2310Z.220602T0030Z.220602T0600Z.NO/
818 PM CDT Wed Jun 1 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cowskin Creek At Wichita At 119th Street.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 18.0 feet, Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters begin to creep over
13th street in the low water spot about a half mile west of 119th
Street. Expect typical flooding of low water crossings and low
cropland areas as well as fields near the creek.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Wednesday the stage was 18.0 feet and
cresting.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 7.6 feet
Monday evening.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Cowskin Creek
Wichita At 119th Stree 18.0 18.0 Wed 7 pm CDT 14.9 9.7 8.1
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
Pearce919
WGUS83 KICT 020816
FLSICT
Flood Statement
National Weather Service Wichita KS
316 AM CDT Thu Jun 2 2022
...The Flood Warning is cancelled for the following rivers in
Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
KSC173-020930-
/O.CAN.KICT.FL.W.0049.000000T0000Z-220602T0816Z/
/COWK1.1.ER.220601T2310Z.220602T0030Z.220602T0105Z.NO/
316 AM CDT Thu Jun 2 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cowskin Creek At Wichita At 119th Street.
* ADDITIONAL DETAILS...
- At 3:02 AM CDT Thursday the stage was 16.1 feet.
- Forecast...The river is expected to fall to 7.5 feet early
Tuesday morning.
&&
Fld Observed Forecasts (1 am CDT)
Location Stg Stg Day/Time Fri Sat Sun
Cowskin Creek
Wichita At 119th Stree 18.0 16.1 Thu 3 am CDT 10.5 8.1 7.6
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
McGuireWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 1, 2:58 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 2:58 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Wichita KS 258 PM CDT Wed Jun 1 2022 .SHORT TERM...(This evening through Saturday night) Issued at 258 PM CDT Wed Jun 1 2022 Water vapor imagery currently shows a fast moving shortwave tracking across Northern KS/Nebraska. At the surface, stationary front extends from the TX Panhandle into the Ozark Region. We have maintained some scattered showers and storms across the area today as we remain under the influence of the right entrance region of an upper jet. Precip should gradually shift south and east this evening as the upper shortwave moves into the Mississippi Valley. Will leave the flood watch going through tonight and let the evening shift cancel once the showers finally move out. Surface high will settle over the region for Thu and will allow us to dry out for a short period of time. Storms are expected to develop over southeast CO/OK Panhandle Thu night as the surface highs shifts east, allowing low level moisture to quickly return to the High Plains. This complex of storms will attempt to work east Fri morning but should die off before impacting the forecast area. Moisture transport and isentropic lift will continue to increase Fri night into Sat morning and will likely result in showers and storms developing west of I-135 and tracking east through the morning hours. Below normal temps are expected for the next few days, especially across south central and southeast KS where grounds are extremely saturated. .LONG TERM...(Sunday through Wednesday) Issued at 258 PM CDT Wed Jun 1 2022 Upper pattern will flatten out through most of these extended periods which allow multiple upper perturbations to slide through. There is some agreement between the GFS and ECMWF in a front sagging into northern KS Sat night where another complex of storms is expected to develop and track southeast into the Sun morning hours. We are looking at an active pattern remaining in place for the Sun night through Tue night time frame as a baroclinic zone remains near the forecast area. Most likely scenario will be for storms to develop during the late afternoon/early evening hours over eastern CO/far western KS, in an upslope regime, and developing an MCS that tracks east overnight into the morning hours. It will be tough to pin point which locations will have the better storm chances, but confidence is high that we will continue to see periods of storms through these extended periods. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1228 PM CDT Wed Jun 1 2022 MVFR and IFR conditions can be expected at nearly all terminals for this TAF period with the exception of KRSL and KGBD. MVFR and VFR conditions can generally be expected there. The remaining terminals will be dealing with some IFR conditions with showers. The chances for embedded thunderstorms is there but for the most part, the thunderstorm activity is expected to be more isolated so kept it out of most of the TAFs for now. Showers, low CIG and VSBY will be the primary threat for the first six hours of the TAF. By 00Z tonight, most areas will be clearing with VFR conditions returning for the most part. KCNU will be the last area to clear out tonight. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 50 75 54 / 70 30 0 0 Hutchinson 61 48 75 53 / 70 30 0 0 Newton 62 49 74 54 / 70 30 0 0 ElDorado 64 51 72 53 / 70 40 0 0 Winfield-KWLD 68 53 74 54 / 70 40 10 0 Russell 62 44 77 52 / 60 20 0 0 Great Bend 61 44 76 52 / 50 20 0 10 Salina 63 46 76 54 / 70 20 0 0 McPherson 61 48 75 53 / 60 30 0 0 Coffeyville 75 55 75 54 / 60 40 10 0 Chanute 68 52 74 53 / 60 40 0 0 Iola 68 52 73 53 / 60 40 0 0 Parsons-KPPF 72 53 75 53 / 60 40 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Thursday for KSZ052-053-068>072-082- 083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...ELM
Hazardous weather outlook, Jun 1, 4:40 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 440 PM CDT Wed Jun 1 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020845- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 440 PM CDT Wed Jun 1 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few storms will be possible this evening across Southern Kansas. Severe storms are not expected with this activity but brief heavy rain and small hail will be possible. Very heavy rain from last night has resulted in numerous flood warnings across south central and southeast Kansas. Refer to these latest warnings for additional information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday River flood warnings will remain in affect for several rivers across south central and southeast Kansas through at least Friday. Please refer to these latest flood products for additional details. The extended period looks to stay active through the period with chances for showers and storms returning Saturday and continuing through Tuesday. Severe weather is not expected at this time, but some storms could be strong along with heavy rainfall and potential flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 1, 12:54 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
1254 PM CDT Wed Jun 1 2022
KSZ050-067-011830-
Reno KS-Rice KS-
1254 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of northwestern Reno
and southwestern Rice Counties through 130 PM CDT...
At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Hudson, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sterling, Chase, Alden and Raymond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3840 9835 3817 9811 3802 9847 3826 9847
3826 9848 3829 9848
TIME...MOT...LOC 1753Z 234DEG 31KT 3814 9849
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BUTLERSpecial weather statement, Jun 1, 1:19 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Wichita KS
119 PM CDT Wed Jun 1 2022
KSZ050-051-067-011845-
Reno KS-Rice KS-McPherson KS-
119 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of southwestern
McPherson, north central Reno and southeastern Rice Counties through
145 PM CDT...
At 119 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lyons, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lyons, Sterling, Nickerson, Little River, Alden and Windom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3852 9804 3852 9793 3858 9792 3827 9773
3802 9814 3831 9837
TIME...MOT...LOC 1819Z 237DEG 32KT 3828 9823
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
METZGERLocal storm report, Jun 1, 2:54 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT WED JUN 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 WNW NEW ALBANY 37.59N 95.98W
06/01/2022 E7.00 INCH ELK KS PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA. 24 HR
TOTAL. THEIR 6-INCH GAUGE OVERFLOWED.
ESTIMATED AT LEAST 7 INCHES, IF NOT MORE.
1200 PM HEAVY RAIN FALL RIVER 37.61N 96.03W
06/01/2022 M6.25 INCH GREENWOOD KS PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA. 24 HR
TOTAL. THEIR 6-INCH GAUGE OVERFLOWED.
ESTIMATED AT LEAST ANOTHER 0.25 BRINGING
TOTAL TO 6.25IN.
&&The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 60 min |
| May 31, 7:04 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 17 min |
| May 31, 7:08 PM CDT | Special Weather Statement | ICT | Sedgwick | 22 min |
| May 31, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 56 min |
| May 31, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 21 min |
| May 31, 7:39 PM CDT | Tornado Warning | ICT | Cowley | 51 min |
| May 31, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 65 min |
| May 31, 8:03 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 57 min |
| May 31, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey | 22 min |
| May 31, 8:18 PM CDT | Areal Flood Warning | ICT | Cowley | 3 hr |
| May 31, 8:20 PM CDT | Special Weather Statement | ICT | Kingman, Sedgwick | 25 min |
| May 31, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 50 min |
| May 31, 8:51 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 54 min |
| May 31, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 37 min |
| May 31, 9:06 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 54 min |
| May 31, 9:13 PM CDT | Areal Flood Warning | ICT | Butler, Harvey, Kingman, Sedgwick | 12 hr |
| May 31, 9:34 PM CDT | Special Weather Statement | ICT | Kingman | 26 min |
| May 31, 9:47 PM CDT | Flash Flood Warning | ICT | Butler, Kingman, Sedgwick | 6 hr |
| May 31, 9:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 39 min |
| May 31, 10:22 PM CDT | Special Weather Statement | ICT | Greenwood, Wilson | 38 min |
| May 31, 10:31 PM CDT | Special Weather Statement | ICT | Butler | 29 min |
| May 31, 10:43 PM CDT | Special Weather Statement | ICT | Woodson | 32 min |
| May 31, 10:57 PM CDT | Flash Flood Warning | ICT | Butler, Elk, Greenwood, Wilson, Woodson | 6 hr |
| May 31, 11:09 PM CDT | Special Weather Statement | ICT | Wilson, Woodson | 36 min |
| May 31, 11:31 PM CDT | Special Weather Statement | ICT | Harvey | 29 min |
| May 31, 11:32 PM CDT | Special Weather Statement | ICT | Butler | 28 min |
| May 31, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Elk, Neosho, Wilson, Woodson | 60 min |
| May 31, 11:49 PM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 9 hr |
| Jun 1, 12:11 AM CDT | Special Weather Statement | ICT | McPherson, Marion | 34 min |
| Jun 1, 12:18 AM CDT | River Flood Warning | ICT | Kingman | 6 hr |
| Jun 1, 12:21 AM CDT | Special Weather Statement | ICT | Cowley | 24 min |
| Jun 1, 12:26 AM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Jun 1, 12:28 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 21 min |
| Jun 1, 12:48 AM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 4 hr |
| Jun 1, 2:30 AM CDT | River Flood Warning | ICT | Butler, Cowley | 19 hr |
| Jun 1, 2:31 AM CDT | River Flood Warning | ICT | Butler, Cowley | 21 hr |
| Jun 1, 2:31 AM CDT | River Flood Warning | ICT | Butler, Cowley | 64 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 30 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Sumner | 53 hr |
| Jun 1, 2:35 AM CDT | River Flood Warning | ICT | Cowley | 25 hr |
| Jun 1, 2:38 AM CDT | River Flood Warning | ICT | Wilson | 42 hr |
| Jun 1, 2:38 AM CDT | River Flood Warning | ICT | Wilson | 30 hr |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Allen, Neosho | 27 hr |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Neosho | 53 hr |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Jun 1, 2:49 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
| Jun 1, 4:34 AM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 29 hr |
| Jun 1, 8:01 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 67 hr |
| Jun 1, 8:01 AM CDT | River Flood Warning | ICT | Montgomery | 60 hr |
| Jun 1, 9:17 AM CDT | Areal Flood Warning | ICT | Butler, Kingman, Sedgwick, Sumner | 24 hr |
| Jun 1, 12:54 PM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Jun 1, 1:19 PM CDT | Special Weather Statement | ICT | Rice | 26 min |
Nearby
River Flood Warnings in Kansas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.